Cataract Surgery effects / complications - short / long term
I had my steroid induced PSC cataract surgery done in both my eyes. I have acrysof monofocals with UV and blue light filters implated in both my eyes. I am 32 years old *diabetic* male. I am diabetic for the past 2 years.
Can someone please tell me what to watch out for and what to expect as a side effect or complication from the surgery both in short term and long term. Considering my age I am hoping to live for another 30 or 40 years. What precautions should I take? What symptoms should alert me to go see a Dr. immediately?
If you surgery was done more than 6 weeks ago and you didn't have problems you can cross off "short term complication".
Long term cataract complications are relatively rare. Partial list IOL dislocation, corneal decompensation, retinal detachment. Clouding of the posterior capsule is not a complication and is almost 100% at your age. It is corrected by a quick easy painless yag laser treatment.
See an ophthalmologist yearly. Take good care of your diabetes. Keep your A1c below 6 if possible. DON"T SMOKE or GET FAT.
I've had AcrySof IOLs for over 3 years, and I've never had a problem with them. I did need a Yag for both eyes--but as Dr. Hagan stated, it is a quick and painless procedure. Congratulations on having this behind you. I hope that you are satisfied with your vision.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.